Newbie πŸ™‚

Hi everyone,

I'm a new member and finding it increasingly hard to cope with RLS! It's now reached the stage where my husband has to sleep upstairs most nights as he can't keep losing sleep because of my twitchy legs!

I've previously only had the issue with my legs but over the last 5/6months I've started experiencing it in my arms too.

I'm currently taking Pramipexole but think it's beginning to stop working as my bad nights are becoming much more frequent. I'm recovering from surgery to my femur so the exercise I can do is very limited.

Thankfully I have an appt with neurology next week so I'm desperately hoping they can shed some light on this as my GP wasn't particularly helpful.

I've tried stretching, relaxation and many other things but found they gave my little to no relief. I'm now starting to dread getting in to bed on an evening, which is never a good sign!

It's nice to finally be around others who know how difficult this is πŸ’œ

17 Replies

oldest β€’ newest
  • Good morning and welcome to the site. Plenty to learn that will help you on here so make sure to check out the search function.

    Could you be experiencing augmentation? What sort of dose of Pramipexole are you taking?

    Have you started any other drugs that could be making things worse, (antidepressants, antihistamines, etc)?

  • +Raffs- very likely augmentation. You could download the leaflet on

    "rls-uk.org"

    Or search here for " sleep review"

    I'm sure Kaarina will do her usual rescue job for me at this point!πŸ˜†

    Basically , you will have to come off the Prami and go onto another med ( but not a dopamine agonist) - the Neupro patch is a possibility if you can tolerate it. Otherwise probably Gabapentin.

    Whatever you do , don't let your Dr just increase the Prami dose.

    Depending on your current level you will have to taper down by .088 every 4 or 5 days and maybe have Tramadol/ or Diazepam at hand to help you through.

    Good luck.

  • Thank you, that really helps!

    I'm seeing neurology next week so I will mention it all to them. I don't think my GP will do much in the way of prescribing, I got the impression he would leave it to neurology now. Have you found that?

    I've only recently been diagnosed so have a lot more reading I need to do around it all. But at least I know it is actually a 'real thing' now and can start to do something about it!

  • sleepreviewmag.com/2015/02/... In case you did not find this link on the forum. Hi Madlegs1 ;)

  • Thanks Kaarina I'll have a read πŸ™‚

  • Hi! Ive just had a quick look at augmentation and think I need to read in to it further.

    I'm only on 0.088, my GP prescribed it in a panic then decided to refer me to neurology so they could help.

    The only other meds I take are Tramadol and Amitryptaline (both to help with pain following my surgery) x

  • sorry that posted before I finished!! I saw that some people find Tramadol/Diazepam to be helpful for them but I haven't found this.

    I have a really high tolerance to medication due to another diagnosed condition so I have great difficulty in finding effective treatments (much to my dismay!)

  • Amitrptyline can worsen RLS, its likely the culprit.

  • Ahh I had no idea...that makes a lot of sense! Thank you so much. I'll make sure to mention it at my appt next week.

  • Cheg Amitriptyline is poison to most people with RLS. It will make it much worse for the vast majority. Lots of meds worsen RLS including Antidepressants, antihistamines, and anti sickness meds. Go to rls-uk.org and read up lots of reputable information there.

    Pippins2

  • Thanks for this Pippins I'll definitely give it a go. I've been slowly weaning off it for the last few months so it's been my intention to stop it...this might help give me the shove I need to jump to the last stage! I'm down to only 10mg at night so it shouldn't be too much of a problem.

  • Hi welcome.Just quickie as dropping off! I agree sounds like augmentation.What dose are you taking? Have you neede to increase the dose?

    Pipps

  • I'm currently on 0.088 as a starter dose. I've been on it for around 8months and at first it was great! But now my bad nights are occurring more often.

  • Agree with the others- Amitryptoline is what is giving you trouble. Get off it as quick as possible and you will find the rls dissappears . No need to do anything about the Prami.

  • If you do find your symptoms abate after eliminating amitryptiline, you should nonetheless be aware that ideally you should keep your pramipexole dose as close to the lower limit as possible to avoid augmentation in the future. Many, many neurologists do not know about or understand augmentation and will unwittingly contribute to it by recommending an increase in the dose of pramipexole as it's effectiveness diminishes.

    Much better to use a different (non-dopamine agonist -not rotigotine - neupro - or ropinerole or any of the other d/a) med to boost effect. As you are resistant to opiates you may have to experiment a bit more widely.

    Hopefully this is many years down the line for you however.

  • I just wish I knew the answers but I am the same I go weeks and it's just my legs then it starts in my arms wrists this goes on for weeks But I have to get up go down and do jobs what ever to take my mind of it my husband had his own room so he sleeps well I watch tele read play music even do pilateas as my machine in my bedroom I get exhausted from lack sleep Duting day I excersise and walk at least five miles I got Fitbit and I do 20000 to 25000 step a day so I can't do any more to help myself

  • It's so frustrating isn't it? I've only been married 2yrs and feel awful that we have to sleep in separate rooms much more often than we'd like to.

    I'm recovering from major surgery to my femur so I'm quite restricted in terms of exercise but I'm hoping that once I become more active it may help settle things down.

    All we can do is try our best to minimise where we can and hope for some form of relief!

You may also like...